MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.7
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 07/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a micl13.7, -15.5 diopter, implantable collamer lens in the patient's right eye (od) on (b)(6) 2017.The lens was explanted on (b)(6) 2017 due to incorrect sizing.The lens was exchanged for another lens.
 
Additional Manufacturer Narrative
Female.The lens was exchanged for a shorter lens on (b)(6) 2017 due to excessive vaulting, elevated iop (intraocular pressure), narrowing of angles, angle closure and shallowing of acd (anterior chamber depth).An iridectomy was performed.Corrected data: date of implantation was corrected to "(b)(6) 2017".The reporter indicated that the surgeon implanted a micl 13.7, -15.5 diopter implantable collamer lens in the patient's right eye (od) on (b)(6) 2017.Device evaluation: the lens was returned in a specimen cup.Visual inspection found no visible damage to the lens.Device manufacture date was corrected to "10-dec-2015".(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6818692
Report Number2023826-2017-01324
Device Sequence Number132262
Product Code MTA
UDI-Device Identifier00841542103671
UDI-Public00841542103671
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/31/2017
Device Model NumberMICL13.7
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/31/2017
Supplement Date Received by Manufacturer09/08/2017
Initial Report FDA Received Date08/24/2017
Supplement Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR